MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.0MM TI W/ MAXBRAID NDLS; SCREW, FIXATION, BONE/SPORTS MEDICINE

ZIMMER BIOMET, INC. 3.0MM TI W/ MAXBRAID NDLS; SCREW, FIXATION, BONE/SPORTS MEDICINE
Catalog Number 902569
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the surgeon has implanted the implant and was verifying the insertion the surgeon observed that the edges of the implant fractured.The surgeon was able to remove the fractured edges and attempted to implant a second time but was unable to implant the implant.A second implant was used successfully.Multiple attempts have been made to obtain additional information; no response has been received.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: colombia.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.Visual examination of the returned product identified the threads on one of the anchors have fractured off.Product was sent for further analysis.Shear ductile overload dimples were identified in multiple areas on the fracture surface suggesting the screw anchor was fractured due to shear ductile overload mode.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3.0MM TI W/ MAXBRAID NDLS
Common Device Name
SCREW, FIXATION, BONE/SPORTS MEDICINE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18420838
Report Number0001825034-2023-03089
Device Sequence Number20876282
Product Code HWC
UDI-Device Identifier00880304432093
UDI-Public(01)00880304432093(17)271226(10)0002487690
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K080088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number902569
Device Lot Number0002487690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale